Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

April 9, 2021Stewart County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 9, 2021, 9:44 AM EDT for Stewart County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2021, 9:44 AM EDT (13:44 UTC)
Expired
Apr 9, 2021, 10:30 AM EDT
In force
46 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Stewart County, GA

The radar

The Ft Rucker radar (KEOX), 79 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
503 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

417 
WWUS82 KFFC 091344
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
944 AM EDT Fri Apr 9 2021
 
GAZ102-091430-
Stewart GA-
944 AM EDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 1030 AM
EDT...

At 943 AM EDT...a strong thunderstorm was near Sanford, or near
Georgetown...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Lumpkin, Richland, Troutman, Sanford, Westville and Providence Canyon
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3193 8480 3192 8481 3192 8491 3195 8496
      3198 8496 3198 8501 3197 8504 3199 8504
      3199 8507 3202 8505 3206 8506 3209 8504
      3212 8506 3212 8465 3192 8466 3193 8468
      3192 8469 3192 8477
TIME...MOT...LOC 1343Z 276DEG 11KT 3195 8503 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 9, 7:32 AM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 9, 7:32 AM EDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
732 AM EDT Fri Apr 9 2021

...12Z Aviation Forecast Discussion...

.PREV DISCUSSION... /Issued 342 AM EDT Fri Apr 9 2021/

SHORT TERM /Today through Saturday/...
An active and relatively complex forecast characterizes the short
term. Conditions remain calm this morning with earlier isolated
convection having pushed well east of the area and dissipated in
South Carolina. However, this will change by midday as low-level
moisture surges northward amid southerly low-level flow and
instability increases with daytime heating. A weak shortwave
disturbance in the midlevels will assist in the development of
scattered convection initially across central Georgia which will
lift northward and eastward through the afternoon. While shear
profiles are unimpressive, forecast low- and mid-level lapse rates
around 7 C/km will support the threat for large hail and damaging
wind gusts with any of these storms this afternoon into this
evening. Coverage should gradually subside during the late evening
as instability begins to wane with loss of diurnal heating.

A brief minimum in convective coverage is expected through the
overnight hours tonight as the primary severe concern initially will
remain to the west with an ongoing large MCS rapidly progressing
eastward across the Lower Mississippi Valley. A widespread damaging
wind and embedded QLCS tornado threat will thus be quickly spreading
eastward into Alabama by the early predawn hours Saturday morning.
The severe threat will again increase quickly Saturday morning as
this QLCS approaches Georgia. With a strong LLJ of 40-50kt
maintaining ahead of the system, a damaging wind threat should
persist as this line of storms rapidly races into western Georgia
some time Saturday morning. A continued embedded quick spin-up QLCS
tornado threat will also exist. Uncertainty remains regarding
eastward extent of the higher severe probabilities by Saturday
afternoon, but the severe threat is expected to gradually lessen as
stronger wind profiles diminish and instability lessens across
eastern Georgia. Quieter conditions return just beyond the end of
the short term behind the cold front which will push into the area
Saturday night.

RW

LONG TERM /Saturday Night through Thursday/...
Unsettled weather is expected for much of the long term period of
the forecast.

A cold front will move through the CWA Saturday night and early
Sunday. The boundary will likely stall across the Florida panhandle
for the remainder of the weekend into early next week. High pressure
will briefly build overhead for Monday and shifting offshore on
Tuesday. Moisture begins to increase from the west later on Tuesday
as a cold front moves into the Mississippi River Valley.

The front will move across much of the CWA later Tuesday into
Wednesday before stalling across the CWA by early Thursday. The
front should remain stalled across the southern CWA for the
remainder of the week...providing focus for convection through the
end of the week.

NListemaa

&&

.AVIATION...
12Z Update...
IFR/MVFR cigs have become more widespread through the early
morning and will affect TAF sites through 14-16z before more
improvement. Isolated tsra may approach CSG as early as 12-14z,
but more widespread scattered shra/tsra development is expected
after 17-19z. Coverage will then diminish after 00z. MVFR/IFR cigs
become again more likely by 03-06z Saturday. Next approach of a
line of shra/tsra expected after 12-14z Saturday. Winds light and
vrb this morning to light SW expected to shift toward SSE by
15-17z with speeds 7-10 kts through afternoon.

//ATL Confidence...12Z Update...
Medium confidence all elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          80  60  73  58 /  40  40  80  50
Atlanta         77  61  71  57 /  50  30  90  40
Blairsville     75  58  66  52 /  40  50  90  50
Cartersville    79  60  72  53 /  40  50  90  40
Columbus        75  62  71  59 /  60  40  90  30
Gainesville     77  60  70  56 /  40  40  90  50
Macon           77  60  75  59 /  60  30  80  40
Rome            81  62  74  53 /  40  60  90  30
Peachtree City  77  60  71  56 /  50  40  90  30
Vidalia         79  60  82  63 /  60  40  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....NListemaa
AVIATION...RW
Hazardous weather outlook, Apr 9, 5:02 AM EDT, 4 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
502 AM EDT Fri Apr 9 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
502 AM EDT Fri Apr 9 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Good instability will combine with an upper level disturbance to
increase the potential for strong to severe thunderstorms through
tonight. Western portions of the outlook area will be the primary
focus for severe weather this afternoon and evening. However, a
strong to severe thunderstorm cannot be ruled out across the
eastern outlook area. The primary hazards will be large hail,
damaging wind gusts and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Additional showers and thunderstorms are expected on Saturday
with the potential for strong to severe storms continuing.
Damaging wind gusts, large hail and locally heavy rainfall will
be the primary hazards. A brief tornado is not out of the
question.

Scattered showers and thunderstorms will return to the outlook
area by the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Apr 9, 9:11 AM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
911 AM EDT Fri Apr 9 2021

GAZ102-091345-
Stewart GA-
911 AM EDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 945 AM
EDT...

At 911 AM EDT...a strong thunderstorm was over Sanford, or 7 miles
west of Lumpkin...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lumpkin, Charles, Westville, Louvale and Providence Canyon State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3193 8489 3206 8498 3218 8482 3213 8470
      3196 8467
TIME...MOT...LOC 1311Z 237DEG 14KT 3201 8492

WIND...40MPH
Special weather statement, Apr 9, 9:44 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
944 AM EDT Fri Apr 9 2021

GAZ102-091430-
Stewart GA-
944 AM EDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 1030 AM
EDT...

At 943 AM EDT...a strong thunderstorm was near Sanford, or near
Georgetown...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lumpkin, Richland, Troutman, Sanford, Westville and Providence Canyon
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3193 8480 3192 8481 3192 8491 3195 8496
      3198 8496 3198 8501 3197 8504 3199 8504
      3199 8507 3202 8505 3206 8506 3209 8504
      3212 8506 3212 8465 3192 8466 3193 8468
      3192 8469 3192 8477
TIME...MOT...LOC 1343Z 276DEG 11KT 3195 8503

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:11 PM EDTSpecial Weather StatementFFCWhite34 min
Apr 9, 9:11 AM EDTSpecial Weather StatementFFCStewart34 min
Apr 9, 3:44 PM EDTSpecial Weather StatementFFCChattooga31 min
Apr 9, 3:57 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker33 min
Apr 9, 4:35 PM EDTSpecial Weather StatementFFCCatoosa, Walker25 min
Apr 9, 4:37 PM EDTSpecial Weather StatementFFCGordon38 min
Apr 9, 4:51 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield24 min
Apr 9, 5:12 PM EDTSevere Thunderstorm WarningFFCMurray14 min
Apr 9, 5:20 PM EDTSpecial Weather StatementFFCCatoosa25 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.